Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 354, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2006, 5:37 PM CDT for Osage County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 5:37 PM CDT (22:37 UTC)
- Expired
- Jul 10, 2006, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:56 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 10, 2:56 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 256 PM CDT MON JUL 10 2006 .DISCUSSION... STRONG HEATING AND A MOIST ATMOSPERE HAS RESULTED IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. EXPECT LOCALLY HEAVY RAIN AND THE POSSIBILITY OF WET MICROBURSTS LASTING INTO THE EVENING HOURS. WENT WITH AREAL WORDING FOR THIS EVENING. APPRARENTLY ONCE AGAIN THE GFS BLOWS SOMETHING UP FOR TONIGHT. DO NOT QUITE BELIEVE IT BUT HAVE KEPT POPS GOING FOR THE REMAINDER TONIGHT IN CASE SOMETHING DOES HAPPEN. THE WRF DOES HINT AT SOME SORT OF MCS ACROSS THE NORTH. IT DOES THAT AGAIN TUESDAY NIGHT BUT THE TREND IN THE DATA IS FOR IT TO WEAKEN AS IT APPROACHES THE AREA. THUS...HAVE ONLY GONE WITH LOW POPS. A BOUNDARY WHICH WILL LIKELY BE NEAR THE KANSAS AND OKLAHOMA BORDER MAY FOCUS ACTIVITY TOMORROW AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. VERY WARM TEMPERATURES WILL CONTINUE WITH NO RELIEF IN SIGHT. ANY SIGNIFICANT RAIN CHANCES WILL END WEDNESDAY AFTERNOON OR EVENING. COULD BE ISOLATED AFTERNOON CONVECTION AFTER THAT BUT CHANCES ARE SLIM ENOUGH TO LEAVE OUT OF THE FORECAST. ALL THE SIGNIFANCT FLOW IN THE ATMOSPHERE RETREATS TO CANADA MAKING ORGANIZED STORMS UNLIKELY AND MAKING ABOVE NORMAL TEMEPRATURES LIKELY. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 95 78 95 / 50 30 30 20 FSM 74 94 74 95 / 50 30 20 10 MLC 77 95 75 97 / 50 20 10 10 BVO 74 95 70 95 / 50 40 40 20 FYV 73 89 71 91 / 50 40 20 20 BYV 72 89 71 91 / 50 40 30 20 MKO 74 92 74 94 / 50 30 20 20 MIO 74 92 74 92 / 50 40 40 20 F10 76 94 76 96 / 50 20 20 20 HHW 78 96 76 97 / 50 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 17 ABBAS
Hazardous weather outlook, Jul 10, 1:17 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON JUL 10 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT MON JUL 10 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTH OF INTERSTATE 40.
ONSET...THIS AFTERNOON. LASTING INTO EARLY EVENING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON. LASTING INTO THIS EVENING.
DISCUSSION...
EARLY THIS AFTERNOON A BOUNDARY WAS NEAR THE NORTHEAST OKLAHOMA
KANSAS STATE LINE. TROPICAL MOISTURE AND TEMPERATURES IN THE 90S
OVER ALL OF NORTHEAST OKLAHOMA AS WELL AS WEST CENTRAL AND NORTHWEST
ARKANSAS WILL SUPPORT SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
REGION WIDE. DAMAGING WET MICROBURST WINDS WILL BE POSSIBLE FOR AREAS
IN NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER THIS AFTERNOON AND
EARLY EVENING. THUNDERSTORMS THAT DO OCCUR IN THE TROPICAL AIRMASS
WILL BE CAPABLE OF HEAVY RAINFALL IN ISOLATED AREAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A RISK OF THUNDERSTORMS WILL PERSIST INTO MID WEEK IN OUR
UNUSUALLY MOIST ENVIRONMENT. AN UPPER RIDGE AND CONTINUED
SOUTHERLY FLOW WILL PROVIDE TEMPERATURE IN THE UPPER 90S
THURSDAY AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Jul 10, 4:21 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 5 S BRISTOW 35.76N 96.39W
07/10/2006 E0.88 INCH CREEK OK EMERGENCY MNGR
&&
NMKSpecial weather statement, Jul 10, 4:31 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT MON JUL 10 2006
OKZ065-102230-
OKFUSKEE OK-
431 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 431 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF BOLEY...MOVING EAST AT 40 MPH. A LARGE PORTION OF
OKFUSKEE COUNTY WILL BE AFFECTED BY THESE STORMS THROUGH 530 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 10, 5:13 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT MON JUL 10 2006
OKZ054-055-059-102300-
OSAGE OK-PAWNEE OK-WASHINGTON OK-
513 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON AND NORTHERN PAWNEE
AT 513 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF RALSTON TO 4 MILES SOUTHEAST
OF AVANT...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...HOMINY...AVANT...
WYNONA...WOLCO...FAIRFAX...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...RAMONA...OCHELATA AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Local storm report, Jul 10, 5:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND GST BEGGS 35.74N 96.07W
07/10/2006 E60 MPH OKMULGEE OK LAW ENFORCEMENT
&&
NMKSpecial weather statement, Jul 10, 5:30 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT MON JUL 10 2006
OKZ061-062-102315-
MAYES OK-ROGERS OK-
530 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
ROGERS AND MAYES
AT 530 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF INOLA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...INOLA...TIAWAH...PRYOR...SALINA
AND ADAIR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 10, 5:35 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT MON JUL 10 2006
OKZ067-070-102300-
MUSKOGEE OK-WAGONER OK-
535 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WAGONER
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 535 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF BOYNTON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHOSKA...TULLAHASSEE...
PORTER...OKAY...REDBIRD...MUSKOGEE...WAINWRIGHT...BOYNTON...
JAMESVILLE...TAFT AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 33 min |
| Jul 10, 2:38 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 29 min |
| Jul 10, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 30 min |
| Jul 10, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 24 min |
| Jul 10, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 56 min |
| Jul 10, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 27 min |
| Jul 10, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 46 min |
| Jul 10, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 65 min |
| Jul 10, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 31 min |
| Jul 10, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 41 min |
| Jul 10, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.